Vol. 14, No. 3, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 8, 2001–2294
Issue 7, 1669–1999
Issue 6, 1331–1667
Issue 5, 1055–1329
Issue 4, 815–1054
Issue 3, 545–813
Issue 2, 275–544
Issue 1, 1–274

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Fano 4-folds with rational fibrations

Cinzia Casagrande

Vol. 14 (2020), No. 3, 787–813
Abstract

We study (smooth, complex) Fano 4-folds X having a rational contraction of fiber type, that is, a rational map X −−→ Y that factors as a sequence of flips followed by a contraction of fiber type. The existence of such a map is equivalent to the existence of a nonzero, nonbig movable divisor on X. Our main result is that if Y is not 1 or 2, then the Picard number ρX of X is at most 18, with equality only if X is a product of surfaces. We also show that if a Fano 4-fold X has a dominant rational map X −−→ Z, regular and proper on an open subset of X, with dim(Z) = 3, then either X is a product of surfaces, or ρX is at most 12. These results are part of a program to study Fano 4-folds with large Picard number via birational geometry.

Keywords
Fano 4-folds, Mori dream spaces, birational geometry, MMP
Mathematical Subject Classification 2010
Primary: 14J45
Secondary: 14E30, 14J35
Milestones
Received: 27 February 2019
Revised: 17 September 2019
Accepted: 8 November 2019
Published: 1 June 2020
Authors
Cinzia Casagrande
Dipartimento di Matematica
Università di Torino
Italy